Hi all...I've gone through menopause but still couldn't have sex as so painful and dry so doc prescribed Vagifem. Helped in the dryness department but sex is still so painful after using Vagifem since Dec 2016... is this amount of time normal or shall I go back to docs and ask for something stronger! Husband is being so understanding but I'm gagging for it! 😉
There is nothing stronger- Vagifem is it! I don't use Vagifem (use ovestin cream) but friends who use Vagifem have said that the dose was reduced by the makers from 25mgs to 10mgs. So some of them are using 2 x pessaries to get relief.
Are you using it regularly- twice a week? Again, some friends have said they use it more often - daily- to help improve matters
It can take 6 months.
On the other hand....if things have got really bad before you started using it, you may need to use dilators to stretch it all a bit (or something that is like a dilator) gradually. Unfortunately, atrophy isn't just about dryness, but things can shrink too.
I started using it 5 weeks ago and it has significantly improved sex. Like you it was painful and I use to bleed. Now it feels normal. I used it every day for 14 days and now twice a week. My consultant did suggest a lube called Yes which you buy in boots or on the web. There is also another product she suggested called "Monaliss Touch" but I've not looked into that. I have also started using HRT patches at the same time so it could be a combination of the two.
Thank you Polly! May try the double dose but would have to ok it with doc as my repeat prescription wouldn't be enough! Not sure about the stretchy thing....where would one get one of those...not sure if I want to 'google' vaginal dilator😂
Be aware that your GP might tell you all kinds of nonsense like you can't double the dose, use it daily etc. I've read so much on other forums about GPs saying that yet consultants are the complete opposite- completely relaxed about it all, saying use as much as needed. If you aren't using systemic HRT too then it may take a while to work. Maybe try using it again daily for 14 days then drop to every other day for a few weeks? (I think you can get dilators on prescription LOL! I know they can be recommended by drs for this problem. You could improvise though...) here we go- done it for you
Hello, my specialist (not in the UK) was a bitsniffy about Vagifem. She said that the area which produces lubrication is low down in the vagina & that Vagifem pessaries are deposited too high up . As with everything to do with Menopause, I am left totally confused
I think she's possibly not explaining things very well to you.
The glands that produce lubrication are the Bartholin glands which are near the entrance. (you can see nice diagrams via Google) But this is only half the story. Those glands respond to sexual feelings, but the entire vagina- the walls- dry out during menopause.
This is down to loss of oestrogen which before meno plumps up the tissue and keeps it thicker and robust! This is entirely different to the secretions which are produced near the entrance during sexual arousal.
Bit concerning that she doesn't know- or can't communicate this.
Old ladies in their 80s use Vagifem etc to keep themselves comfortable. Without it, you can get bladder issues (painful weeing) and the walls of the vagina can actually bleed when they stick together because the skin (without oestrogen) is so dry and thin. (I know this as someone older in my family experienced it and thought they had something very wrong when they saw a blood.)
So, to cut a long story short, you need that Vagifem!
I'm sure if men went through the menopause, there would have been a safe 'cure' by now! how can anything so natural have so many cons that last for so long and the only plus is not having to have periods! Just want some enjoyable sex followed by a lovely long uninterrupted sleep filled, cool night! 😜
I had good results with Vagifem (2x per week) but now was told about MonaLisa touch (the laser treatment) as an alternative. It sounds almost too good to be true (apart from the cost), does anyone have any experience?